Missouri, 2005Damaging Wind in Missouri, August 8, 2005
August 8, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 8, 12:30 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 12:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT MON AUG 8 2005
.DISCUSSION...
REGIONAL WATER VAPOR IMAGERY...PROFILE NETWORK AND MORNING SOUNDING
INFORMATION INDICATED A RIDGE OF HIGH PRESSURE CENTERED ACROSS
SOUTHERN MISSOURI. UPSTREAM ACROSS NORTHEAST KANSAS...A NOTABLE
UPPER LEVEL SHORT WAVE WAS SLOWLY MOVING SOUTHEAST. MORNING UPPER
AIR ANALYSIS ALSO SHOWED ABUNDANT MOISTURE BELOW 750MB...BUT A
FAIRLY DEEP DRY LAYER ABOVE. REGIONAL RADAR ALREADY BEGINNING TO
LIGHT UP ACROSS THE OZARKS...HOWEVER NO REAL BOUNDARY TO CONCENTRATE
ON FOR OVERALL COVERAGE. THEREFORE WILL CONTINUE SLIGHTLY CHANCE
THROUGH EARLY EVENING FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS.
UPPER LEVEL SHORT WAVE MAY ALLOW FOR A FEW STORMS TO SURVIVE PAST
SUNSET...BUT WILL LET LATER SHIFTS DEAL WITH THIS PROBLEM.
OVERALL...MODELS CONTINUE THE BULK OF THE UPPER LEVEL WAVES AND
ENERGY WELL NORTH OF THE FORECAST AREA THROUGH FRIDAY. VERY STRONG
UPPER LEVEL LOW CENTERED ACROSS CENTRAL CANADA WILL KEEP THE STRONG
WESTERLIES ACROSS THE NORTHERN PLAINS.
SHORT TERM CONCERNS DEAL WITH HEAT...THUNDERSTORM CHANCES AND A
FRONTAL BOUNDARY MOVING CLOSE TO THE REGION ON WEDNESDAY. AS
PREVIOUSLY STATED...THUNDERSTORM CHANCES REMAIN LOW...BUT CANNOT
RULE OUT AN OUTSIDE CHANCE THROUGH WEDNESDAY AS SUFFICIENT
INSTABILITY AND NO CAP WILL CONTINUE. HAVE KEPT TEMPERATURES SIMILAR
TO PREVIOUS FORECAST...BUT INCREASE THEM SOME AROUND THE LAKE OF THE
OZARKS DUE TO ENVIRONMENTAL ASPECTS AND MUCH DRIER VEGETATION. HAVE
ALSO DROPPED A FEW DEGREES ON OVERNIGHT LOWS IN THE TYPICAL COOL
SPOTS OF SOUTHERN MISSOURI.
NAM IS FORECASTING A FRONTAL BOUNDARY TO MOVE INTO CENTRAL MISSOURI
BY WEDNESDAY MORNING...THEN BEGIN TO WASH OUT ACROSS SOUTHERN
MISSOURI WEDNESDAY AFTERNOON. HAVE SOME CONCERNS ON RECENT NAM
FORECASTS ON FRONTAL POSITIONS...SO HAVE LEAN MORE TOWARD THE GFS
WHICH KEEPS THE FRONTAL BOUNDARY NORTH OF THE FORECAST AREA.
HOWEVER...I HAVE INTRODUCED A SLIGHT CHANCE ACROSS THE LAKE OF THE
OZARKS REGION DUE TO UNCERTAINTIES OF OUTFLOW BOUNDARIES ASSOCIATED
WITH ANY MCS THAT DEVELOPS ACROSS THE MID WEST.
JLT
.EXTENDED PERIOD (DAY 4 TO 7)...
NORTHERN HALF OF THE CONUS LOOKS TO BE IN ZONAL PATTERN DURING THE
ONSET OF THE EXTENDED PERIOD WITH WEAK FLOW ACROSS THE SOUTHERN
HALF. HOT TEMPERATURES SHOULD CONTINUE OVER THE CWA THROUGH
SATURDAY WITH HIGHS IN THE MID TO UPPER 90S. GFS BRINGS A SHORTWAVE
INTO THE PLAINS OVER THE WEEKEND AND INTO THE MISSISSIPPI VALLEY BY
SUNDAY AND MONDAY. THIS WILL BRING THE NEXT CHANCE OF MORE
ORGANIZED RAINFALL TO THE AREA.
LINDENBERG
&&
.AVIATION...
SCATTERED CBS THROUGH 01Z WITH THUNDERSTORMS IN THE VICINITY WILL
BE THE ONLY AIRCRAFT PROBLEMS THROUGH 18Z TUESDAY. IF SUFFICIENT
RAINFALL DEVELOPS IN SPECIFIC AREAS AROUND KSGF/KJLN...THEN MVFR OR
IFR CEILINGS WILL BE POSSIBLE TOWARD SUNRISE. AT THIS TIME WILL LET
LATER SHIFTS HANDLE THIS SCENARIO.
JLT
SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 8, 12:00 PM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 8 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH.
AREAS AFFECTED AND TIMING:
FOR ALL OF THE OZARKS AND SOUTHEAST KANSAS THROUGH 8 PM.
DISCUSSION:
SUFFICIENT INSTABILITY ALONG WITH TERRAIN AFFECTS AND WEAK UPPER
LEVEL SUPPORT MOVING ACROSS EASTERN KANSAS...AND INTO SOUTHERN
MISSOURI OVERNIGHT...WILL PROVIDE THE NECESSARY INGREDIENT FOR
THUNDERSTORM DEVELOPMENT. WEAK WIND SHEAR AND DRY MID LEVELS MAY
CAUSE A FEW STORMS TO REACH SEVERE LIMITS...BUT MOST WILL HAVE
NON-SEVERE WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ALTHOUGH SUFFICIENT INSTABILITY WILL REMAIN IN PLACE ACROSS THE
REGION...NO UPPER LEVEL SUPPORT OR SURFACE BOUNDARIES ARE EXPECTED
THE NEXT FEW DAYS WHICH WILL DECREASE THE OVERALL THUNDERSTORM
COVERAGE. HEAT INDICES WILL ONCE AGAIN RISE ABOVE THE 100 DEGREE
MARK FOR SEVERAL DAYS...WITH THE HIGHEST INDICES REMAINING ACROSS
CENTRAL MISSOURI WHERE AFTERNOON TEMPERATURES ARE EXPECTED TO
RISE TO NEAR 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
JLT
In the hours before
Local storm report, Aug 8, 2:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT MON AUG 08 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 6 N LAMAR 37.58N 94.28W
08/08/2005 62 MPH BARTON MO PUBLIC
RUNNELSThunderstorm Wind, Barton
- When
- August 8, 3:00 PM CST
- Where
- Barton County, 3 mi W of Irwin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.583, -94.350
Severe thunderstorm wind gusts downed a few large trees on power lines. Service was temporarily interrupted to 40 customers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470800.